Alert archive / Colorado / Red Flag Warnings in 2013
Red Flag Warning 15, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at May 24, 2013, 2:48 PM MDT for 9 counties in Colorado. It took effect at May 25, 2013, 11:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 24, 2013, 2:48 PM MDT (20:48 UTC)
- In effect from
- May 25, 2013, 11:00 AM MDT
- Expired
- May 25, 2013, 7:58 PM MDT
- In force
- 9 hr
- Issued by
- NWS Pueblo, CO
Counties Costilla County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Las Animas County, CO, Pueblo County, CO, Saguache County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 88 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.8 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1331 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 193 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
839 WWUS85 KPUB 242048 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 248 PM MDT FRI MAY 24 2013 ...A RED FLAG WARNING FOR STRONG WINDS...LOW HUMIDITIES AND DRY FUELS IS IN EFFECT UNTIL 8 PM THIS EVENING FOR FIRE ZONES 222 AND 227...WHICH INCLUDES FREMONT AND SOUTHERN EL PASO COUNTIES... ...A RED FLAG WARNING FOR STRONG WINDS...LOW HUMIDITIES AND DRY FUELS HAS BEEN ISSUED FOR 11 AM TO 8 PM MDT SATURDAY FOR FIRE ZONES 221...222...225 AND 227...WHICH INCLUDES ALL OF THE EASTERN MOUNTAINS AS WELL AS TELLER AND SOUTHERN EL PASO COUNTIES... COZ226-242200- /O.CAN.KPUB.FW.A.0010.130525T1700Z-130526T0200Z/ NORTHERN EL PASO COUNTY- 248 PM MDT FRI MAY 24 2013 ...FIRE WEATHER WATCH IS CANCELLED FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 226... LATEST FUELS INFORMATION INDICATES THAT FUELS ACROSS NORTHERN EL PASO COUNTY ARE IN GREEN UP AND WILL NOT READILY CARRY FIRE. THEREFORE...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE FIRE WEATHER WATCH. $$ COZ222-251300- /O.UPG.KPUB.FW.A.0010.130525T1700Z-130526T0200Z/ /O.NEW.KPUB.FW.W.0015.130525T1700Z-130526T0200Z/ /O.CON.KPUB.FW.W.0014.000000T0000Z-130525T0200Z/ FREMONT COUNTY- 248 PM MDT FRI MAY 24 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 222... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 222... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MDT SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONE 222. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 7 PERCENT. * IMPACTS...FIRES COULD START...GROW AND SPREAD RAPIDLY. THE COMBINATION OF STRONG WINDS...LOW HUMIDITIES AND DRY FUELS WILL RESULT IN THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH. OUTDOOR BURNING AND ANY OTHER ACTIVITIES THAT COULD ACCIDENTALLY START A FIRE SHOULD BE SUSPENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ COZ227-251300- /O.UPG.KPUB.FW.A.0010.130525T1700Z-130526T0200Z/ /O.NEW.KPUB.FW.W.0015.130525T1700Z-130526T0200Z/ /O.EXA.KPUB.FW.W.0014.000000T0000Z-130525T0200Z/ SOUTHERN EL PASO COUNTY- 248 PM MDT FRI MAY 24 2013 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 227... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 227... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. A RED FLAG WARNING HAS ALSO BEEN ISSUED FROM 11 AM TO 8 PM MDT SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONE 227. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 6 PERCENT. * IMPACTS...FIRES COULD START...GROW AND SPREAD RAPIDLY. THE COMBINATION OF STRONG WINDS...LOW HUMIDITIES AND DRY FUELS WILL RESULT IN THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH. OUTDOOR BURNING AND ANY OTHER ACTIVITIES THAT COULD ACCIDENTALLY START A FIRE SHOULD BE SUSPENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ COZ221-225-251300- /O.UPG.KPUB.FW.A.0010.130525T1700Z-130526T0200Z/ /O.NEW.KPUB.FW.W.0015.130525T1700Z-130526T0200Z/ TELLER COUNTY/RAMPART RANGE-SOUTHERN FRONT RANGE- 248 PM MDT FRI MAY 24 2013 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 221 AND 225... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MDT SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONES 221 AND 225. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 8 PERCENT. * IMPACTS...FIRES COULD START...GROW AND SPREAD RAPIDLY. THE COMBINATION OF STRONG WINDS...LOW HUMIDITIES AND DRY FUELS WILL RESULT IN THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH. OUTDOOR BURNING AND ANY OTHER ACTIVITIES THAT COULD ACCIDENTALLY START A FIRE SHOULD BE SUSPENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
5 follow-up statements
721 WWUS85 KPUB 250151 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 751 PM MDT FRI MAY 24 2013 ...A RED FLAG WARNING WILL EXPIRE AT 8 PM TODAY FOR FIRE ZONES 222 AND 227...WHICH INCLUDES FREMONT AND SOUTHERN EL PASO COUNTIES... ...A RED FLAG WARNING FOR STRONG WINDS...LOW HUMIDITIES AND DRY FUELS HAS BEEN ISSUED FOR 11 AM TO 8 PM MDT SATURDAY FOR FIRE ZONES 221...222...225 AND 227...WHICH INCLUDES ALL OF THE EASTERN MOUNTAINS AS WELL AS TELLER AND SOUTHERN EL PASO COUNTIES... COZ222-227-251800- /O.EXP.KPUB.FW.W.0014.000000T0000Z-130525T0200Z/ /O.CON.KPUB.FW.W.0015.130525T1700Z-130526T0200Z/ FREMONT COUNTY-SOUTHERN EL PASO COUNTY- 751 PM MDT FRI MAY 24 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 222... ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 222... * AFFECTED AREA...FIRE WEATHER ZONES 222 AND 227. * WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH ON SATURDAY. * RELATIVE HUMIDITY...AS LOW AS 5 PERCENT SATURDAY AFTERNOON. * IMPACTS...FIRES COULD START...GROW AND SPREAD RAPIDLY. THE COMBINATION OF STRONG WINDS...LOW HUMIDITIES AND DRY FUELS WILL RESULT IN THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH. OUTDOOR BURNING AND ANY OTHER ACTIVITIES THAT COULD ACCIDENTALLY START A FIRE SHOULD BE SUSPENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ COZ221-225-251800- /O.CON.KPUB.FW.W.0015.130525T1700Z-130526T0200Z/ TELLER COUNTY/RAMPART RANGE-SOUTHERN FRONT RANGE- 751 PM MDT FRI MAY 24 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 221 AND 225... * AFFECTED AREA...FIRE WEATHER ZONES 221 AND 225. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 8 PERCENT. * IMPACTS...FIRES COULD START...GROW AND SPREAD RAPIDLY. THE COMBINATION OF STRONG WINDS...LOW HUMIDITIES AND DRY FUELS WILL RESULT IN THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH. OUTDOOR BURNING AND ANY OTHER ACTIVITIES THAT COULD ACCIDENTALLY START A FIRE SHOULD BE SUSPENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
580 WWUS85 KPUB 250213 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 813 PM MDT FRI MAY 24 2013 ...A RED FLAG WARNING FOR STRONG WINDS...LOW HUMIDITIES AND DRY FUELS REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT SATURDAY FOR FIRE ZONES 221...222...225 AND 227...WHICH INCLUDES ALL OF THE EASTERN MOUNTAINS AS WELL AS FREMONT...TELLER AND SOUTHERN EL PASO COUNTIES... COZ221-222-225-227-251815- /O.CON.KPUB.FW.W.0015.130525T1700Z-130526T0200Z/ TELLER COUNTY/RAMPART RANGE-FREMONT COUNTY-SOUTHERN FRONT RANGE- SOUTHERN EL PASO COUNTY- 813 PM MDT FRI MAY 24 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 222... * AFFECTED AREA...FIRE WEATHER ZONES 221...222...225 AND 227. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 7 PERCENT. * IMPACTS...FIRES COULD START...GROW AND SPREAD RAPIDLY. THE COMBINATION OF STRONG WINDS...LOW HUMIDITIES AND DRY FUELS WILL RESULT IN THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH. OUTDOOR BURNING AND ANY OTHER ACTIVITIES THAT COULD ACCIDENTALLY START A FIRE SHOULD BE SUSPENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
165 WWUS85 KPUB 251041 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 441 AM MDT SAT MAY 25 2013 ...A RED FLAG WARNING FOR STRONG WINDS...LOW HUMIDITIES AND DRY FUELS REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT SATURDAY FOR FIRE ZONES 221...222...225 AND 227...WHICH INCLUDES ALL OF THE EASTERN MOUNTAINS AS WELL AS FREMONT...TELLER AND SOUTHERN EL PASO COUNTIES... ...A FIRE WEATHER WATCH FOR STRONG WINDS...LOW HUMIDITIES AND DRY FUELS HAS BEEN ISSUED FOR SUNDAY AFTERNOON AND EVENING FOR FIRE ZONES 221...222...225...227...233 AND 237...WHICH INCLUDES ALL OF THE EASTERN MOUNTAINS...FREMONT...TELLER AND SOUTHERN EL PASO COUNTIES... EASTERN LAS ANIMAS AND BACA COUNTIES... COZ221-222-225-227-260245- /O.NEW.KPUB.FW.A.0011.130526T1700Z-130527T0300Z/ /O.CON.KPUB.FW.W.0015.130525T1700Z-130526T0200Z/ TELLER COUNTY/RAMPART RANGE-FREMONT COUNTY-SOUTHERN FRONT RANGE- SOUTHERN EL PASO COUNTY- 441 AM MDT SAT MAY 25 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONES 221...222...225 AND 227... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONES 221...222...225 AND 227... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FIRE WEATHER WATCH FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THROUGH 8 PM TODAY. * AFFECTED AREA...FIRE WEATHER ZONES 221...222...225 AND 227. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 7 PERCENT. * IMPACTS...FIRES COULD START...GROW AND SPREAD RAPIDLY. THE COMBINATION OF STRONG WINDS...LOW HUMIDITIES AND DRY FUELS WILL RESULT IN THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH. OUTDOOR BURNING AND ANY OTHER ACTIVITIES THAT COULD ACCIDENTALLY START A FIRE SHOULD BE SUSPENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ COZ233-237-260245- /O.NEW.KPUB.FW.A.0011.130526T1700Z-130527T0300Z/ EASTERN LAS ANIMAS COUNTY-BACA COUNTY- 441 AM MDT SAT MAY 25 2013 ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONES 233 AND 237... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FIRE WEATHER WATCH FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 233 AND 237. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 6 PERCENT. * IMPACTS...FIRES COULD START...GROW AND SPREAD RAPIDLY. THE COMBINATION OF STRONG WINDS...LOW HUMIDITIES AND DRY FUELS WILL RESULT IN THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH. OUTDOOR BURNING AND ANY OTHER ACTIVITIES THAT COULD ACCIDENTALLY START A FIRE SHOULD BE SUSPENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
344 WWUS85 KPUB 252029 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 229 PM MDT SAT MAY 25 2013 ...A RED FLAG WARNING FOR STRONG WINDS...LOW HUMIDITIES AND DRY FUELS REMAINS IN EFFECT UNTIL 8 PM MDT SATURDAY FOR FIRE ZONES 221...222...225 AND 227...WHICH INCLUDES ALL OF THE EASTERN MOUNTAINS AS WELL AS FREMONT...TELLER AND SOUTHERN EL PASO COUNTIES... ...A RED FLAG WARNING FOR STRONG WINDS...LOW HUMIDITIES...HIGH HAINES VALUES...AND DRY FUELS HAS BEEN ISSUED FROM 11 AM THROUGH 9 PM SUNDAY FOR FIRE ZONES 221...222...225...227...233 AND 237...WHICH INCLUDES ALL OF THE EASTERN MOUNTAINS...FREMONT... TELLER AND SOUTHERN EL PASO...EASTERN LAS ANIMAS AND BACA COUNTIES... COZ221-222-225-227-261230- /O.UPG.KPUB.FW.A.0011.130526T1700Z-130527T0300Z/ /O.NEW.KPUB.FW.W.0016.130526T1700Z-130527T0300Z/ /O.CON.KPUB.FW.W.0015.000000T0000Z-130526T0200Z/ TELLER COUNTY/RAMPART RANGE-FREMONT COUNTY-SOUTHERN FRONT RANGE- SOUTHERN EL PASO COUNTY- 229 PM MDT SAT MAY 25 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONES 221...222...225 AND 227... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MDT SUNDAY FOR GUSTY WINDS...LOW RELATIVE HUMIDITY...AND HIGH HAINES INDICES FOR FIRE WEATHER ZONES 221...222...225 AND 227... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS...LOW RELATIVE HUMIDITY...AND HIGH HAINES INDICES...WHICH IS IN EFFECT FROM 11 AM TO 9 PM MDT SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONES 221...222...225 AND 227. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. WINDS WILL DECREASE THIS EVENING BUT WILL INCREASE AGAIN LATE SUNDAY MORNING. * RELATIVE HUMIDITY...AS LOW AS 6 PERCENT. * IMPACTS...FIRES COULD GROW AND SPREAD RAPIDLY. THE COMBINATION OF STRONG WINDS...LOW HUMIDITIES AND DRY FUELS WILL RESULT IN THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH. OUTDOOR BURNING AND ANY OTHER ACTIVITIES THAT COULD ACCIDENTALLY START A FIRE SHOULD BE SUSPENDED. * HAINES...6. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ COZ233-237-261230- /O.UPG.KPUB.FW.A.0011.130526T1700Z-130527T0300Z/ /O.NEW.KPUB.FW.W.0016.130526T1700Z-130527T0300Z/ EASTERN LAS ANIMAS COUNTY-BACA COUNTY- 229 PM MDT SAT MAY 25 2013 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MDT SUNDAY FOR GUSTY WINDS...LOW RELATIVE HUMIDITY...AND HIGH HAINES INDICES FOR FIRE WEATHER ZONES 233 AND 237... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS...LOW RELATIVE HUMIDITY...AND HIGH HAINES INDICES...WHICH IS IN EFFECT FROM 11 AM TO 9 PM MDT SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONES 233 AND 237. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...DROPPING TO AS 7 PERCENT ON SUNDAY. * IMPACTS...FIRES GROW AND SPREAD RAPIDLY. THE COMBINATION OF STRONG WINDS...LOW HUMIDITIES AND DRY FUELS WILL RESULT IN THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH. OUTDOOR BURNING AND ANY OTHER ACTIVITIES THAT COULD ACCIDENTALLY START A FIRE SHOULD BE SUSPENDED. * HAINES...6. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
666 WWUS85 KPUB 260158 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 758 PM MDT SAT MAY 25 2013 ...A RED FLAG WARNING FOR STRONG WINDS...LOW HUMIDITIES AND DRY FUELS HAS BEEN CANCELLED FOR THIS EVENING FOR FIRE ZONES 221...222...225 AND 227...WHICH INCLUDES ALL OF THE EASTERN MOUNTAINS AS WELL AS FREMONT...TELLER AND SOUTHERN EL PASO COUNTIES... ...A RED FLAG WARNING FOR STRONG WINDS...LOW HUMIDITIES...HIGH HAINES VALUES...AND DRY FUELS REMAINS IN EFFECT FROM 11 AM THROUGH 9 PM SUNDAY FOR FIRE ZONES 221...222...225...227...233 AND 237... WHICH INCLUDES ALL OF THE EASTERN MOUNTAINS...FREMONT... TELLER AND SOUTHERN EL PASO...EASTERN LAS ANIMAS AND BACA COUNTIES... COZ221-222-225-227-261800- /O.CAN.KPUB.FW.W.0015.000000T0000Z-130526T0200Z/ /O.CON.KPUB.FW.W.0016.130526T1700Z-130527T0300Z/ TELLER COUNTY/RAMPART RANGE-FREMONT COUNTY-SOUTHERN FRONT RANGE- SOUTHERN EL PASO COUNTY- 758 PM MDT SAT MAY 25 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MDT SUNDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONES 221...222...225 AND 227... ...RED FLAG WARNING IS CANCELLED FOR FIRE WEATHER ZONES THIS EVENING FOR ZONES221...222...225 AND 227... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE RED FLAG WARNING FOR THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 221...222...225 AND 227. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 4 PERCENT. * IMPACTS...FIRES COULD GROW AND SPREAD RAPIDLY. THE COMBINATION OF STRONG WINDS...LOW HUMIDITIES AND DRY FUELS WILL RESULT IN THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH. OUTDOOR BURNING AND ANY OTHER ACTIVITIES THAT COULD ACCIDENTALLY START A FIRE SHOULD BE SUSPENDED. * HAINES...6. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ COZ233-237-261800- /O.CON.KPUB.FW.W.0016.130526T1700Z-130527T0300Z/ EASTERN LAS ANIMAS COUNTY-BACA COUNTY- 758 PM MDT SAT MAY 25 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MDT SUNDAY FOR GUSTY WINDS...LOW RELATIVE HUMIDITY...AND HIGH HAINES INDICES FOR FIRE WEATHER ZONES 233 AND 237... * AFFECTED AREA...FIRE WEATHER ZONES 233 AND 237. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 7 PERCENT. * IMPACTS...FIRES GROW AND SPREAD RAPIDLY. THE COMBINATION OF STRONG WINDS...LOW HUMIDITIES AND DRY FUELS WILL RESULT IN THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH. OUTDOOR BURNING AND ANY OTHER ACTIVITIES THAT COULD ACCIDENTALLY START A FIRE SHOULD BE SUSPENDED. * HAINES...6. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at May 24, 11:23 AM MDT, 3 hours 25 minutes earlier.
Area forecast discussion, May 24, 11:23 AM MDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 1123 AM MDT FRI MAY 24 2013 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 423 AM MDT FRI MAY 24 2013 ...SEVERE WEATHER POSSIBLE FOR THE PLAINS TODAY... MAIN CONCERN FOR TODAY CONTINUES TO BE THE THREAT OF SVR WX FOR THE ERN CO PLAINS. LATEST GUIDANCE REMAINS CONSISTENT IN KEEPING ABUNDANT MOISTURE ACROSS THE AREA THROUGH 00Z. DEWPOINTS ARE CURRENTLY IN THE LOWER 50S E OF THE MTS...AND WITH LIGHT UPSLOPE WINDS THIS MORN...AND PRESENCE OF RESIDUAL CONVECTION OVR SE CO AND THE PANHANDLES...EXPECT MOISTURE TO BE A BIT SLOWER TO RETREAT TODAY. A WEAK UPPER DISTURBANCE WILL CROSS THE AREA THIS MORNING...AND ALONG WITH SOME HEATING ONCE THE LOW CLOUDS DISSIPATE BY MID MORNING...THIS WILL BE SUFFICIENT TO ERODE A RATHER MODEST CAP THAT IS PRESENT TODAY. COULD BE A RELATIVELY EARLY INITIATION E OF I-25...BETWEEN 18 AND 20Z. CAPE OF 2000-2500 J/KG ALONG WITH BULK SHEAR OF ABOUT 40 KTS WILL BE CONDUCIVE TO ORGANIZED CONVECTION INCLUDING A FEW SUPERCELLS...AND THE POTENTIAL FOR SVR WX. MAIN THREAT LOOKS TO BE LARGE HAIL...WITH FAVORABLE WBZ HEIGHTS THIS AFTERNOON. STORMS WILL MOVE OFF TO THE N AND E THIS AFTERNOON...AND WILL SEE SOME CLEARING OVR THE I-25 CORRIDOR BY LATE AFTERNOON AS TS COVERAGE BECOMES MORE WIDESPREAD NR THE KS BORDER. SHOULD SEE MOST OF THE AREA CLEAR OUT FAIRLY QUICKLY AFTER 00Z AS THE DRYLINE RETREATS INTO KS. AS FOR THE REST OF THE CWA...WILL BE A FAIRLY QUIET DAY. LOW CLOUDS WILL DISSIPATE BY MID MORNING...HANGING ON LONGEST OVR NRN EL PASO. H7 TEMPS THIS AFTERNOON SUPPORT TEMPS IN THE LOW TO MID 80S...AND HAVE STAYED ON THE LOWER SIDE OF GUIDANCE WITH BETTER RH EXPECTED TODAY AND LACK OF STRONG WRLY FLOW. GIVEN THE SLIGHTLY HIGHER RH VALUES AND STRONGER WINDS SHIFTING OVER ERN ZONES...RED FLAG CONDITIONS DO NOT LOOK ALL THAT WIDESPREAD TODAY SO HAVE CANCELED THE BULK OF THE FIRE WX WATCH. WILL CONVERT FREMONT COUNTY...ZONES 222...TO A WARNING FOR THIS AFTERNOON AS THAT AREA LOOKS TO HAVE THE BEST SHOT OF SEEING SOLID RED FLAG CRITERIA. THE SAN LUIS VALLEY ALSO WILL SEE CRITICAL CONDITIONS...BUT FUEL STATUS DOES NOT SUPPORT A RED FLAG WARNING. HOWEVER...ALL AREAS WILL BE UNDER HEIGHTENED FIRE DANGER TODAY AND PRECAUTIONS TO PREVENT FIRES SHOULD BE TAKEN REGARDLESS. ROSE .LONG TERM...(SATURDAY THROUGH THURSDAY) ISSUED AT 423 AM MDT FRI MAY 24 2013 .SATURDAY...A TROUGH WILL EJECT OUT OF THE UPPER LOW OVER THE PACIFIC NORTHWEST...AND MOVE ACROSS THE NORTHERN ROCKIES. AS A RESULT...THE FLOW ALOFT BECOMES MORE WESTERLY DURING THE DAY. DRY LINE WILL MOVE FURTHER EAST. MODELS KEEP THE BEST LOW LEVEL MOISTURE MOSTLY IN BACA COUNTY. SHEAR WILL BE FAIRLY LIGHT WHICH WILL MINIMIZE THE SEVERE THREAT. CURRENT DAY 2 OUTLOOK DOES NOT HAVE THIS REGION OUTLOOK FOR SEVERE WEATHER. WEST OF THE DRY LINE...HAVE CONCERNS FOR RED FLAG CONDITIONS DURING THE DAY. CURRENTLY...ONLY THE ZONES IN THE FIRE WEATHER WATCH ARE CRITICAL ALONG WITH ZONE 233. WITH LIGHTER WINDS ALOFT...HAVE CONCERNS THAT WINDS ON THE PLAINS WILL NOT REACH RED FLAG CRITERIA...AND DID NOT INCLUDE ZONE 233 IN THE WATCH. .SUNDAY AND MONDAY...SOUTHWEST FLOW ALOFT CONTINUES OVER THE REGION AS THE TROUGH REMAINS ALONG THE WEST COAST. ON SUNDAY...DRY LINE WILL BE NEAR BACA COUNTY...BUT THE DEW POINTS AHEAD OF THE DRY LINE WILL BE LESS THAN ON SATURDAY. BY MONDAY...DRY LINE WILL BE EAST OF THE STATE. GRIDS HAVE ONLY ISOLATED POPS NEAR BACA COUNTY ON BOTH DAYS. DAYTIME HUMIDITIES WILL BE LOW OVER THE REGION...AND HAVE FIRE WEATHER CONCERNS FOR SUNDAY AND MONDAY. MAIN CONCERN FOR REACHING RED FLAG CRITERIA IS THE WIND SPEEDS IN THE AFTERNOON. .TUESDAY THROUGH THURSDAY...A STRONGER TROUGH MOVES ONSHORE OVER CALIFORNIA ON TUESDAY...AND IT IS FORECAST TO MOVE OVER THE REGION WEDNESDAY OR WEDNESDAY NIGHT. OPERATIONAL EC AND SOME GFS ENSEMBLE MEMBERS HAVE A MUCH SHARPER TROUGH THAN THE OPERATIONAL GFS. THE TROUGH WILL BRING BETTER CHANCES FOR CONVECTION TO THE MOUNTAINS ON WEDNESDAY AND THURSDAY WITH THE COOLER AIR ALOFT. MAIN QUESTION WILL BE THE AMOUNT OF LOW LEVEL MOISTURE ON THE PLAINS AND EASTERN MOUNTAINS. CURRENTLY...THE MODELS KEEP THE BULK OF THE LOW LEVEL MOISTURE TO THE EAST OF COLORADO. BUT...BELIEVE THERE IS A CHANCE FOR THE LOW LEVEL FLOW TO BECOME MORE SOUTHEASTERLY AHEAD OF THE TROUGH. THE SOUTHEAST FLOW WOULD BRING LOW LEVEL MOISTURE FURTHER WEST ONTO THE PLAINS. --PGW-- && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 1116 AM MDT FRI MAY 24 2013 PREDOMINANT VFR CONDITIONS FOR THE NEXT 24 HRS FOR MUCH OF THE FORECAST AREA INCLUDING THE 3 MAIN TAF SITES OF KCOS...KPUB AND KALS. ISOLATED TO SCATTERED CONVECTION COULD POTENTIALLY AFFECT KCOS AND KPUB LATE THIS AFTERNOON AND EVENING...WITH THUNDERSTORMS MAINLY AFFECTING AREAS EAST OF I25. MAIN THREATS WILL BE LARGE HAIL AND STRONG GUSTY WINDS. && .PUB WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR COZ221-222-225>227. RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR COZ222. && SHORT TERM...ROSE LONG TERM...PGW AVIATION...MOORE
Hazardous weather outlook, May 24, 11:19 AM MDT, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1119 AM MDT FRI MAY 24 2013 COZ058>089-093>099-251730- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1119 AM MDT FRI MAY 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON EAST OF INTERSTATE 25. A FEW OF THESE STORMS COULD BECOME SEVERE...WITH DAMAGING WINDS AND HAIL TO GOLF BALL SIZE ALONG WITH FREQUENT LIGHTNING. THE THREAT FOR SEVERE WEATHER WILL BE HIGHEST LATE THIS AFTERNOON OVER BACA...BENT...PROWERS...AND KIOWA COUNTIES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ON SATURDAY AND SUNDAY...ISOLATED AFTERNOON AND EARLY EVENING THUNDERSTORMS ARE POSSIBLE NEAR THE KANSAS BORDER...AND THE MAIN THREATS FROM THESE STORMS WILL BE LIGHTNING AND GUSTY WINDS. THE CHANCES FOR THUNDERSTORMS OVER THE ENTIRE REGION WILL INCREASE BY WEDNESDAY AS A STORM SYSTEM APPROACHES THE STATE. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THE MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE EAST OF INTERSTATE 25 THIS AFTERNOON AND EVENING. 27/50
In the hours before
Special weather statement, May 24, 2:10 PM MDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 210 PM MDT FRI MAY 24 2013 COZ086-242115- PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET- 210 PM MDT FRI MAY 24 2013 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... PUEBLO COUNTY IN SOUTHEAST COLORADO THIS INCLUDES...PUEBLO. STRONG HEATING OF THE GROUND AND THE RESULTING UNSTABLE ATMOSPHERE CAN CAUSE STRONG DUST DEVILS TO FORM. WINDS COULD APPROACH 60 MPH IN THE STRONGEST DUST DEVILS...WHICH COULD DAMAGE WEAKER STRUCTURES AND SANDBLAST ANYTHING IN THEIR PATH. IF YOU SEE A STRONG DUST DEVIL APPROACHING...GO TO SHELTER IN A BUILDING OR VEHICLE. DO NOT DRIVE INTO DUST DEVILS. THE RAPID CHANGE IN WINDS COULD CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE...AND COULD DAMAGE THE EXTERIOR OF YOUR VEHICLE...OR CAUSE TEMPERED GLASS WINDOWS TO SHATTER. OCCASIONALLY...DUST DEVILS MOVE INTO AN AREA OF UPDRAFTS OF RAPIDLY BUILDING CLOUDS. THE RESULT CAN BE AN INTENSIFICATION OF THE DUST DEVIL CIRCULATION...WHICH DEVELOPS INTO A SHORT-LIVED TORNADO.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 4:19 AM MDT | Fire Weather Watch | PUB | Costilla, Custer, El Paso, Fremont, Huerfano, Las Animas and 3 more | 10 hr |
| May 24, 4:19 AM MDT | Red Flag Warning | PUB | El Paso, Fremont | 16 hr |
Nearby
Red Flag Warnings in Colorado, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.